Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 3, NWS Tallahassee, FL

January 13, 2014

NWS Tallahassee, FL issued this small craft advisory at Jan 13, 2014, 3:18 PM EST. It took effect at Jan 14, 2014, 2:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 3:18 PM EST (20:18 UTC)
In effect from
Jan 14, 2014, 2:00 AM EST
Expired
Jan 14, 2014, 10:00 AM EST
In force
8 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WHUS72 KTAE 132018
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EST MON JAN 13 2014

...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY
TUESDAY MORNING BEHIND A COLD FRONT...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE
COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE
WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS SHOULD
SUBSIDE BY MID-TO-LATE MORNING TUESDAY.

GMZ750-770-140900-
/O.NEW.KTAE.SC.Y.0003.140114T0700Z-140114T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
318 PM EST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST
TUESDAY. 

* WINDS: PEAKING AT 20 TO 25 KNOTS.

* SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS
2 follow-up statements
043 
WHUS72 KTAE 140234
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 PM EST MON JAN 13 2014

...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY
TUESDAY MORNING BEHIND A COLD FRONT...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE
COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE
WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS
SHOULD SUBSIDE BY MID-TO-LATE MORNING TUESDAY.

GMZ750-770-141000-
/O.CON.KTAE.SC.Y.0003.140114T0700Z-140114T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
934 PM EST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST
TUESDAY...

* WINDS: PEAKING AT 20 TO 25 KNOTS.

* SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
641 
WHUS72 KTAE 140906
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 AM EST TUE JAN 14 2014

...NORTHWEST WINDS INCREASING BRIEFLY LATE TONIGHT AND EARLY
TUESDAY MORNING BEHIND A COLD FRONT...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL SWEEP ACROSS THE
COASTAL WATERS TONIGHT...AND NORTHWEST WINDS WILL INCREASE IN THE
WAKE OF THIS SYSTEM TO AROUND OR JUST ABOVE 20 KNOTS. WINDS
SHOULD SUBSIDE BY MID-TO-LATE MORNING TUESDAY.

GMZ750-770-141500-
/O.CON.KTAE.SC.Y.0003.000000T0000Z-140114T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
406 AM EST TUE JAN 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: PEAKING AT 20 TO 25 KNOTS.

* SEAS: PEAKING AT 5 TO 6 FEET. OCCASIONAL WAVES TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 10:35 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jan 13, 10:35 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EST Mon Jan 13 2014

.Near Term [Through Today]...
Current fcst appears very well on track, so just a few minor
tweaks to the present grids were made. PoPs look just about dead
on timing wise, with an 18 to 20 UTC begin time across our western
zones supported very well by our local WRF, the HRRR, as well as
our local CAM guidance and Confidence grids.

&&

.Prev Discussions [621 AM EST]...

.SHORT TERM [Tonight Through Wednesday]...
In this very progressive pattern, the short term period will see the
passage of two cold fronts. The first will be tonight through early
Tuesday with rain ending for all but our easternmost zones by
daybreak. Any thunderstorms that develop ahead of the front should
be confined to the Florida zones and coastal waters. Then, an upper
level trough will become highly amplified over the eastern CONUS
sending the second cold front through the local region early to
midday on Wednesday. This front will be dry but will usher in much
colder air than its predecessor. The coldest temps will arrive
Wednesday night with a forecast of a hard freeze. Max temps Tuesday
will still be above seasonal levels (mid 60s NW to lower 70s SE) but
will reach only the mid to upper 50s under clear skies Wednesday in
the strong cold air advection. Lows Tuesday night will be in the mid
to upper 30s away from the coast.

.LONG TERM [Wednesday Night Through Sunday]...
Wednesday Night should be fairly cold with a chance of a hard
freeze. Current forecast lows are between 24 and 28 degrees. The
minimum temperatures will probably depend on how fast the surface
high builds in behind the departing low. GFS is faster with this,
ECMWF slower. A high becoming centered over the area by 12z Thursday
would likely increase the odds of a hard freeze. The top 5 CIPS
analogs based on the 12z GFS show at least a few stations in the
area receiving a hard freeze. Wind chills could also approach 20
degrees before the high builds in. Beyond that, the models diverge a
bit, but there is general agreement on a reinforcing cold front on
Friday.

.Aviation...
[Through 12Z Tuesday] VFR conditions will continue until this
afternoon when showers and isolated thunderstorms move across the
area from west to east. Convection will largely be limited to
coastal areas and points south, so we kept mention of TS out of the
DHN, ABY and VLD TAFs. MVFR visibility and ceilings will accompany
the showers with IFR AND 25+ KNOTS WIND GUSTS possible in any
heavier showers or storms. IFR ceilings will overspread the entire
area after a frontal wind shift overnight.

.MARINE...
Onshore winds will increase ahead of a cold front today with
cautionary conditions expected for the offshore segments this
afternoon. Winds increase further to advisory levels tonight into
Tuesday morning for the offshore segments as the cold front sweeps
through. Winds and seas briefly diminish Tuesday afternoon and
evening before advisory level winds and seas spread from north to
south across the entire marine area in the wake of a stronger cold
front. Conditions drop below headline criteria Thursday as high
pressure builds over the waters.

.FIRE WEATHER...
Low level moisture will increase rapidly with a wetting rain
expected late today through the overnight period. Drier air is
expected to move into the region on Tuesday behind a cold front. A
second front will then bring even drier air to the region on
Wednesday. Winds will also increase behind this front and red flag
criteria could be met in FL and even parts of GA if fuels dry out
fast enough. It is unlikely that this final condition will occur
given current indices. While Wednesday will be the driest day of the
week, there will be only modest moistening after that through the
weekend.

.HYDROLOGY...
Rainfall totals with Saturday's frontal system were generally under
an inch with the exception of the coastal counties of the FL Big
Bend where 1-2 inch totals were observed. Since most of the heavier
rainfall fell in the lower stretches of area rivers, only minor
rises are forecast. The Choctawhatchee River at Caryville is
forecast to approach, but stay below flood stage on Wednesday.
Rainfall totals associated with the next system to impact the area
Monday afternoon and evening should be around 0.50-0.75", which is
not expected to cause significant rises on area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   68  54  68  39  57 /  50  90  10   0   0
Panama City   67  53  67  43  59 /  80  70   0   0   0
Dothan        66  52  65  39  54 /  70  70   0   0   0
Albany        66  52  67  37  54 /  40  90   0   0   0
Valdosta      68  56  67  38  54 /  20  90  20   0   0
Cross City    71  59  70  37  58 /  20  90  30   0   0
Apalachicola  65  55  68  43  60 /  60  80  10   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...GOULD
SHORT TERM...BARRY
LONG TERM...LAMERS
AVIATION...WOOL
MARINE...BARRY
FIRE WEATHER...WOOL
HYDROLOGY...LAMERS/MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:49 PM ESTSpecial Marine WarningTAE86 min
Jan 13, 5:11 PM ESTSpecial Marine WarningTAE79 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.